ArticleBMJ case reports2016
Bilateral adrenal haemorrhage: a cause of haemodynamic collapse in heparin-induced thrombocytopaenia.
Article in BMJ case reports, 2016. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 6 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
6 citing papers in PubMed, 15 citations in OpenAlex.
- Iatrogenic adrenal insufficiency in adults.Nature reviews. Endocrinology · 2024Review
- Heparin-induced thrombocytopenia presenting as splenic hemorrhage following cardiac surgery: a case report.Thrombosis journal · 2021Article
- Adrenal Hemorrhage in a Cortisol-Secreting Adenoma Caused by Antiphospholipid Syndrome Revealed by Clinical and Pathological Investigations: A Case Report.Frontiers in endocrinology · 2021Article
- When a crisis hits: bilateral adrenal haemorrhage - a case report.Clinical medicine (London, England) · 2020Article
- Hyponatremia after anticoagulant treatment: a rare cause of adrenal failureEndocrinology, diabetes & metabolism case reports · 2018Article
- Spontaneous idiopathic bilateral adrenal haemorrhage: a rare cause of abdominal pain.BMJ case reports · 2016Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 2 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Heparin-induced thrombocytopaenia (HIT) is a life-threatening complication of exposure to heparin. It is mediated by autoantibodies to platelet factor-4 causing platelet activation, destruction and thrombosis. Given their rich arterial supply and a single central vein, the adrenal glands are particularly susceptible to congestive haemorrhage following venous thrombosis. We report a case of bilateral adrenal haemorrhage (BAH) associated with HIT following prophylactic use of unfractionated heparin for venous thromboembolism causing adrenal insufficiency. BAH is a life-threatening paradoxical complication associated with HIT, a prothrombotic state. The resulting adrenal insufficiency can lead to haemodynamic collapse if unrecognised. Early diagnosis, in the wake of vague symptoms, and prompt treatment primarily aimed at repletion of glucocorticoids and close monitoring of enlarging haemorrhage is of utmost importance. Likewise, early identification of HIT is important to prevent potential complications including adrenal haemorrhage.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.